MAUDE Adverse Event Report: AESCULAP AG S4 ELEMENT LENKE PROBE CVD; INSTRUMENTS POSTERIOR STABILIS

AESCULAP AG S4 ELEMENT LENKE PROBE CVD; INSTRUMENTS POSTERIOR STABILIS
Model Number FW249R
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/23/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Manufacturing site evaluation: investigation on-going.Should relevant additional information / investigation results become available, a supplemental medwatch report will be submitted.
 
Event or Problem Description
It was reported to aesculap ag that a s4 element lenke probe cvd (part # fw249r) was used during a posterior lumbar interbody fusion ((plif) procedure performed on (b)(6)2021.According to the complainant, during use, the weld point at base of handle broke loose.The awl cracked but stayed together as one piece.The complaint device was returned to the manufacturer for evaluation.No patient complications were reported as a result of the event.Although requested, additional information has not been made available.The malfunction is filed under aag reference (b)(4).
 
Additional Manufacturer Narrative
Investigation: visual investigation: we made a visual and microscopical investigation of the instrument, especially the broken weld seam.The weld seam shows no signs of a manufacturing error, the breakage occurred in the middle of the seam, which is a sign of a mechanical overload situation.In the next step we investigated the tip of the instrument.Here we found slight signs of wear and tear.Batch history review: due to the fact that no lot number was provided, a review of the device history records for the complained device is not possible.The review of risk assessment revealed that the overall risk level (severity 4(5) x probability of occurrence 1(5)) according to din en iso 14971 is still acceptable.Explanation and rationale: the weld seam shows no signs of a manufacturing error.The evaluation of the complaints over the last five years did not reveal any accumulations (this is the first instrument with such a defect pattern), so that process and design errors can be ruled out.Conclusion and measures / preventive measures: based upon the investigation results a clear root cause conclusion cannot be drawn.There is no indication for a material-, manufacturing- or design-related failure.Based upon the investigation results a capa is not necessary.

Brand Name
S4 ELEMENT LENKE PROBE CVD
Common Device Name
INSTRUMENTS POSTERIOR STABILIS
Manufacturer (Section D)
AESCULAP AG
po box 40
tuttlingen, 78501
GM  78501
Manufacturer (Section G)
AESCULAP AG
po box 40
tuttlingen, 78501
GM   78501
Manufacturer Contact
christian von der grün
po box 40
tuttlingen, 78501
GM   78501
MDR Report Key12484998
Report Number9610612-2021-00611
Device Sequence Number14460881
Product Code HXB
UDI-Device Identifier04046963743420
UDI-Public4046963743420
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/28/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberFW249R
Device Catalogue NumberFW249R
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/01/2021
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/23/2021
Supplement Date Received by Manufacturer09/30/2022
Initial Report FDA Received Date09/16/2021
Supplement Report FDA Received Date10/29/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown